MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION NEPHROSTOMY SHEATHS AND DILATORS; DILATOR, CATHETER

BOSTON SCIENTIFIC CORPORATION NEPHROSTOMY SHEATHS AND DILATORS; DILATOR, CATHETER
Model Number M0062601070
Medical Device Problem Code Tear, Rip or Hole in Device Packaging (2385)
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 05/21/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(6).(b)(4).The device has not been received for analysis.Upon receipt and completion of the failure analysis of the complaint device, if there is any further relevant information from that review, a supplemental mdr will be filed.
 
Event or Problem Description
It was reported to boston scientific corporation that an amplatz renal dilator was delivered at the facility on (b)(6) 2019.According to the complainant, when the device arrived at the facility, it was noted that the sheath and the dilator was slightly bent which was confirmed by the photo sent by the customer.Moreover, a suspicion of crack was noted on the device sterile pouch and the sterility of the product has been compromised.This was found prior to use with a patient or procedure.
 
Additional Manufacturer Narrative
Block e1: initial reporter phone: (b)(6).Block h6: problem code 2385 captures the reportable event of sterile device packaging torn.Block h10: investigation result a visual examination of the returned complaint device found that an unused amplatz renal dilator 20f was returned.It was noted that the pouch is not torn, the heat seal runs throughout entire length of the pouch without any hole.However, it was noticed that the pouch has signs of handling/manipulation, it was wrinkled in some areas.Also, it was observed the dilator inside the pouch was bent.It is most likely that the failures found are related to the inappropriate transport or storage of the device; therefore the most probable root cause is cause traced to transport/storage.A review of the device history record (dhr) was performed and confirmed that this device met all material, assembly and performance specifications.
 
Event or Problem Description

Brand Name
NEPHROSTOMY SHEATHS AND DILATORS
Common Device Name
DILATOR, CATHETER
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
MDR Report Key8816388
Report Number3005099803-2019-03720
Device Sequence Number14267412
Product Code GCC
UDI-Device Identifier08714729005490
UDI-Public08714729005490
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K820865
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Pharmacist
Type of Report Initial,Followup
Report Date (Section B) 09/25/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/12/2023
Device Model NumberM0062601070
Device Catalogue Number260-107
Device Lot Number0023342975
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/08/2019
Initial Date Received by Manufacturer 06/29/2019
Supplement Date Received by Manufacturer09/03/2019
Initial Report FDA Received Date07/23/2019
Supplement Report FDA Received Date09/25/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1